Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 101, NWS Corpus Christi, TX

July 7, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 7, 2007, 1:35 AM CDT for Webb County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 1:35 AM CDT (06:35 UTC)
Expired
Jul 7, 2007, 3:00 AM CDT
In force
85 min
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2553 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 070636
FFWCRP
TXC479-070800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
135 AM CDT SAT JUL 7 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 300 AM CDT

* AT 131 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL RATES BETWEEN 2.5 AND 3 INCHES    
  PER HOUR JUST SOUTHEAST OF LAS TIENDAS.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO...COLUMBIA BRIDGE...LAS TIENDAS AND ORVIL.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2751 9953 2760 9955 2760 9959 2765 9961
      2763 9965 2766 9967 2766 9972 2776 9977
      2816 9981 2818 9940 2802 9939 2804 9923
      2747 9932 2746 9950

$$

87

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 8:55 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jul 6, 8:55 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
855 PM CDT FRI JUL 6 2007

.UPDATE...GIVEN GENERALLY DIURNAL NATURE TO CONVECTION
TODAY...HAVE DECIDED TO DROP FLASH FLOOD WATCH FOR THE
NORTHEASTERN COUNTIES. PUBLIC FORECAST HAS ALREADY BEEN UPDATED
TO REMOVE WATCH HEADLINE AND LOWER POPS FOR TONIGHT. HAVE GONE
WITH MINIMAL POPS FOR REST OF TONIGHT (ESPECIALLY AFTER MIDNIGHT).
CONVECTION OVER MEXICO IS EXPECTED TO STAY ANCHORED TO THE
MOUNTAIN REGION. HOWEVER...DEBRIS CIRRUS/HIGH CLOUDS FROM THE CONVECTION
OVER MEXICO IS EXPECTED TO PUSH ACROSS SOUTH TEXAS TONIGHT.
SIMILAR TO LAST NIGHT...PATCHY LIGHT FOG POSSIBLE...BUT COVERAGE
AND INTENSITY NOT ENOUGH TO PUT IN FORECAST. NO OTHER MAJOR
CHANGES WERE MADE TO PUBLIC FORECAST.

&&

.MARINE...TCOON NETWORK INDICATING THAT NEAR SHORE AND BY WATER
WINDS ARE SLOWLY DECREASING. THUS...STILL EXPECT CURRENT MARGINAL
SCEC WIND SPEEDS (15-20 KTS) TO FALL BELOW HIGHLIGHT CRITERIA
AFTER MIDNIGHT. NO OTHER SIGNIFICANT CHANGES ARE EXPECTED WITH
EVENING UPDATE.

&&

.AVIATION...SINCE MOISTURE AXIS IS PROGGED TO MOVE MORE TWD THE
NORTH EXPECT CONVECTION TO BE LESS SCATTERED ON SATURDAY EXCEPT TO
NORTH. ERGO...WILL MENTION TEMPO/PROB30 TSRA VCT AFT 17Z...BUT JUST
PROB30 KALI 21Z...AND VCTS KLRD 22Z...WITH NO MENTION OF PCPN AT
KCRP. EXPECT SOME MVFR CIGS/VSBYS TWD SR MIXING OUT AOA 16Z. NO
OTHER ISSUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  89  76  91  78  /  20  30  10  20  10
VICTORIA          74  89  75  90  76  /  30  30  20  30  10
LAREDO            76  94  79  99  79  /  20  30  20  10  10
ALICE             75  91  75  93  77  /  20  30  10  20  10
ROCKPORT          78  87  78  89  80  /  20  30  10  20  10
COTULLA           75  92  75  96  75  /  30  30  30  10  10
KINGSVILLE        76  90  77  92  78  /  20  30  10  20  10
NAVY CORPUS       79  88  79  89  80  /  20  20  10  20  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

RM/33...SHORT TERM
GW/86...LONG TERM
Hazardous weather outlook, Jul 6, 6:12 AM CDT, 19 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 AM CDT FRI JUL 6 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
612 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
TODAY. LOCALLY HEAVY RAIN ACROSS ALREADY SATURATED SOILS WILL LIKELY
LEAD TO ADDITIONAL FLOODING PROBLEMS TODAY OVER THE VICTORIA
CROSSROADS REGION. LOCALIZED RAIN AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE ACROSS THE VICTORIA CROSSROADS REGION TODAY. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE VICTORIA CROSSROADS
REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
SATURDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED ON SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

87/70

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:28 AM CDTFlash Flood WarningCRPWebb62 min
Jul 7, 2:13 AM CDTFlash Flood WarningCRPLa Salle92 min
Jul 7, 4:33 AM CDTRiver Flood WarningCRPWebb4 hr
Jul 7, 12:28 PM CDTFlash Flood WarningCRPDuval, Jim Wells2 hr
Jul 7, 12:28 PM CDTFlash Flood WarningCRPDuval, Jim Wells, San Patricio2 hr
Jul 7, 3:12 PM CDTMarine Weather StatementCRP3 hr
Jul 7, 3:18 PM CDTFlash Flood WarningCRPNueces, San Patricio117 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.